MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/870/080
Medical Device Problem Codes Fluid/Blood Leak (1250); Unintended Deflation (4061)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 01/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: one device was received without its original packaging.During leak testing the sample was deflated (leak was identified under water to be tear in cuff).Since the cuff leak was observed after approximately 14 days in use.The most probable root cause was due to contact with a sharp edge which is in conflict with instruction for use.A review of the device history records shows there were no observations recorded during manufacturing to suggest an issue of this nature would occur with this lot of product.No actions taken at this time.
 
Event or Problem Description
It was reported that after 14 days in use, during suction the cuff sometimes deflated and eventually fluid got into the cuff.The tube was replaced.No injury reported.No additional information is available for this complaint.

Brand Name
PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16532893
Report Number3012307300-2023-02326
Device Sequence Number17932006
Product Code BTO
UDI-Device Identifier15019315104862
UDI-Public15019315104862
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/870/080
Device Catalogue Number100/870/080CZ
Device Lot Number4288994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown